Ask a doctor

3 Days Post Juvederm: Lots of brusing and possibly overfilled - Should I be worried? (Photo)

I have a great deal of bruising and it appears that one side is overfilled. I'm not sure if it's overfilled or swollen. The bruising is extensive.

Doctor Answers (4)

Use PICA for Bruising and Swelling after Filler Treatments

+1
Dear Sportstergirl,

While certain techniques help to prevent bruising and swelling, fillers such as Juvederm often stimulate swelling for several days after a treatment. When this happens, I recommend:

Patience: Try not to worry.  After 3-7 days, the tissue often settles and appears more even. If it doesn't, please check in with your provider.

Ice: Ice can help reduce swelling

Compression: Apply direct pressure to areas that appear asymmetrically swollen

Arnica and anti-histamines: To expedite healing, take oral arnica supplements and an anti-histamine such as Zyrtec daily for 5 days

Good luck!


Bellevue Dermatologic Surgeon
5.0 out of 5 stars 31 reviews

Juvederm 3 days post

+1
Thank you for your question and the picture.

You will know the answer 7-10 days after the injection whether it is bruising and swelling or overfilled.  If it is overfilled, then a hyaluronidase injection can be used to dissolve it, such as Vitrase or Hylenex.

To be sure, return to see your injector or see two or more board-certified plastic surgeons for a full and complete evaluation.

I hope this helps.

J. Jason Wendel, MD, FACS
Nashville Plastic Surgeon
5.0 out of 5 stars 36 reviews

Bruising and Swelling After Filler Injections

+1
Short term redness and swelling are very common after filler (Juvederm, Restylane, Radiesse etc). Bruising can also happen. Often it is minimal, however, significant bruising can happen - even in the hands of a very experienced injector. Further, this can happen with both blunt tipped cannulas, and with needle injections. I tell every patient this. It is not possible to know the final results for you until the bruising and swelling settles down. It can take even 2 or 3 weeks for this to improve. It is important to make sure you don't have any major social engagements in the 2 weeks after receiving filler. 

Having said this, it would be important for you to call your doctor that did the injections and check with him/her. 

Jennifer Reichel, MD
Seattle Dermatologic Surgeon
4.5 out of 5 stars 30 reviews

You might also like...

Bruising and swelling to this extent after Juvederm shouldn't happen with blunt cannula administration of Juvederm

+1
I'm sorry this has happened.  There should be no downtime when getting filler in the nasolabial folds with Juvederm.  Unfortunately, almost all doctors are trying to do this and they try to compete on price and not on expertise.  It gives the profession a bad name.  It is difficult to tell what is swelling and what is Juvederm at this point.  Wait about a week.  You shouldn't worry about anything, if it is Juvederm, it can be dissolved easily with hyaluronidase.  Next time, use a doc that is well versed in cannulas.  I inject people on blood thinners with cannulas and have little or no bruising.  Steve Weiner, MD, Facial Plastic Surgeon. Destin, Florida.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.